Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 413, NWS Memphis, TN

June 11, 2006Gibson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2006, 9:34 PM CDT for Gibson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2006, 9:34 PM CDT (02:34 UTC)
Expired
Jun 11, 2006, 10:00 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Gibson County, TN

The radar

The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2134 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 120234
SVRMEG
TNC053-120300-
/O.NEW.KMEG.SV.W.0413.060612T0234Z-060612T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN NORTHWEST TENNESSEE

* UNTIL 1000 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILAN...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3602 8884 3590 8890 3582 8871 3600 8869

$$
2 follow-up statements
000 
WWUS54 KMEG 120250
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT SUN JUN 11 2006

TNC053-120300-
/O.CON.KMEG.SV.W.0413.000000T0000Z-060612T0300Z/
GIBSON TN-
950 PM CDT SUN JUN 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR GIBSON COUNTY...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILAN...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3599 8881 3585 8887 3582 8871 3600 8869

$$
000 
WWUS54 KMEG 120300
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 PM CDT SUN JUN 11 2006

TNC053-120309-
/O.EXP.KMEG.SV.W.0413.000000T0000Z-060612T0300Z/
GIBSON TN-
959 PM CDT SUN JUN 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR GIBSON COUNTY EXPIRES AT 1000
PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH 
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED BELOW SEVERE 
LIMITS. 

HOWEVER...DANGEROUS CLOUD TO GROUND LIGHTNING IS STILL OCCURRING 
WITH THIS STORM. STAY INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3599 8881 3585 8887 3582 8871 3600 8869

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:34 PM CDT, 8 hours earlier.

Area forecast discussion, Jun 11, 1:34 PM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN JUN 11 2006

.DISCUSSION...

ISOLATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHWEST
TENNESSEE EARLY THIS AFTERNOON. THIS IS DUE TO AN UPPER SHORTWAVE
MOVING THROUGH THE REGION TOGETHER WITH AN OLD OUTFLOW BOUNDARY
FROM OVERNIGHT CONVECTION THAT OCCURRED OVER MISSOURI. THIS
CONVECTION IS WEAKENING AS IT MOVES EASTWARD INTO SLIGHTLY DRIER
AIR AS INDICATED BY SURFACE DEW POINTS. ADDITIONAL REDEVELOPMENT
WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT.
ISOLATED CONVECTION STILL POSSIBLE FROM THE OLD OUTFLOW BOUNDARY
BUT AM MORE WATCHING THE COLD FRONT DROPPING DOWN FROM THE NORTH.
THIS MAY TRIGGER CONVECTION AS IT ARRIVES THIS EVENING.
THERE IS A GOOD DEAL OF INSTABILITY IN PLACE AND MICROBURST
POTENTIALS ARE REASONABLY HIGH. THUS LOCALLY DAMAGING WINDS ALONG
WITH SMALL HAIL WILL BE POSSIBLE IN THE MORE INTENSE STORMS. THE
UPPER LEVEL DYNAMICS WILL BE PUSHING NORTHEAST OF THE
REGION...THUS WIDESPREAD EVENT UNLIKELY.

FRONT WILL BE LINGERING ACROSS NORTH MS TOMORROW AND AN ISOLATED
STORM MAY STILL BE POSSIBLE. ALTHOUGH UPPER LEVEL SUPPORT WILL
HAVE LARGELY ABANDONED THE SURFACE FRONT BY THIS TIME. EXPECT A
FAIR AMOUNT OF CLOUD COVER WHICH ALONG WITH COOLER AIR POURING IN
BEHIND THE FRONT WILL HELP TO LOWER TEMPS SOME FROM TODAY.

HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MUCH OF THE WEEK. A
WARM UP CAN BE EXPECTED TOWARDS THE BACK HALF AS THE SURFACE HIGH
SHIFTS EAST AND UPPER RIDGE BUILDS OVER THE REGION. THIS WILL
ALLOW FOR 850 TEMPS AROUND +20 TO ONCE AGAIN BUILD OVER THE AREA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 11, 4:53 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SUN JUN 11 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
453 PM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID SOUTH TONIGHT...MAINLY ALONG AND NORTH OF A LINE FROM
FORREST CITY ARKANSAS TO SOUTHAVEN AND IUKA MISSISSIPPI. THIS ALSO
INCLUDES THE CITIES OF MEMPHIS...JONESBORO AND JACKSON TENNESSEE AND
THE MISSOURI BOOTHEEL.

A QUASI STATIONARY SURFACE FRONT WILL BEGIN TO MOVE INTO PORTIONS OF
THE MID SOUTH TONIGHT. WARM AND MOIST UNSTABLE AIR WILL INTERACT
WITH THIS BOUNDARY TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE AREA. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE PRODUCING UP TO NICKEL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THE TIME OF GREATEST SEVERE WEATHER THREAT IS
BETWEEN 5 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PORTIONS OF THE
MID SOUTH.

CJC

In the hours before

Special weather statement, Jun 11, 7:36 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN JUN 11 2006

ARZ027-120115-
POINSETT AR-
736 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRUMANN AT 736 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 7:44 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN JUN 11 2006

ARZ026-120130-
CRAIGHEAD AR-
744 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JONESBORO AT 744 PM
CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BONO...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT SUN JUN 11 2006

ARZ028-120215-
MISSISSIPPI AR-
849 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF DELL AT 849 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF MANILA AND
OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 8:52 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT SUN JUN 11 2006

TNZ021-120215-
CARROLL TN-
852 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCKENZIE AT 852 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF MCKENZIE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 9:32 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT SUN JUN 11 2006

ARZ028-120300-
MISSISSIPPI AR-
932 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF BURDETTE AT 932
PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. THERE HAS ALREADY BEEN ONE
INJURY REPORTED IN VICTORIA DUE TO LIGHTNING. STAY INDOORS UNTIL THE
STORM PASSES

PEOPLE IN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:06 PM CDTSevere Thunderstorm WarningMEGCarroll24 min
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningMEGHaywood34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.